hello i dont know what is really wrong? i have bad teeth and my left moller broke about a yr ago,, 3 days ago ym cheek became swollen right where that tooth is it hurts when i push on it and the tooth hurts when i bite on it. i cant afford to go to a dentist,, will ibuprofin put the swellign down? i dont know what to do and am pretty depressed about it and dont know what to do.. please help.. thanx
I'm glad you took care of your broken molars. It is definitely important to remove and treat the source of the problem. Sometimes with badly decayed teeth, the tooth is the source of infection and will recur as long as the tooth is untreated. Antibiotics do help but only to prevent the infection from spreading, not as a long term solution. Hope you feel better!
i have a good idea about this, i had the same problem about 3 weeks ago. an infection has entered that tooth and caused an abscess. the pressure from the abscess has pushed the infection down into soft tissue and most likely infected the saliva glands (thus the swollen cheek) ibuprofen will help pain and some inflamation (inflammation) but the infection MUST be treated with antibiotics or it could spread to your neck, throat, or bloodstream and become life threatening. antibiotics are the only thing that will help these infections. if you can't get to a dentist right away then you should see a doctor or the ER because it's important to get on antibiotics as soon as possible. they may also reccomend doing an I and D, or incision and drainage. basically they make a small cut in your cheek and push out the infection (pus) i actually declined having that done and they just put me on stronger antibiotics. ultimately you will need to see a dentist for the tooth as once they've abscessed they will do it again. i opted to have mine extracted.
hello, thank you for the comment back. i actualy just got back from the dentist and got two teeth removed,, i am in great pain but i know this will help,, also im on antibiotics as u said i shiuodkl be on,, ty again for the comment back,, greatly appreciated<33
well, with your two teeth gone i'm sure you're looking for something soft to eat and a GREAT suggestion right now would be yogurt. i perfer dannon active myself. the main reason is that the clindamycin is a very powerful antibiotic (my doctor put me on 450mg of clindamycin) the down side is clindamycin can kill everything in your body. that includes the good bacteria in your intestine called gut flora. if the good bacteria dies it can make way for a bad bacteria that's immune to clindamycin to grow in your intestine. eating the yogurt (especially yogurts with "probiotics" in them) will help keep your gut flora levels up right now. i didn't know all that when i was on the clindamycin so all my gut flora got killed and the bad bacteria colonized in my intestine. after i had diarrhea for like 10 days i ended up at my regular doctor and found out i had colitis (caused by that bad bacteria) now i have to take yet another antibiotic specific for that. but i am FINALLY feeling better. so again i would suggest eating lots of yogurt right now and spare yourself what i've gone through.
also, about the swelling in your cheek. don't be discouraged if it doesn't completely go away in a few days. roughly 90% of my swelling went away but i still had a small solid lump in my cheek. not really noticible accept when i felt it. it took my body about 2 weeks to break that up and go completely back to normal.
hope everything is going ok and you're not in to much discomfort.
thanx again edward.. i appreciate it once again,, my swollen cheek has goen down alot,, theyres a oittle lump and hurts when i touch it liek u said u had,,, i only haven 6 pilsl lefti may need more,,., yogurt i will ge some,, hope u feeling bette.. thanx again
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.